Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Recommended Posts

That's the one I was on for almost 2 years, I gained 60 pounds. And my new gyno explained that one of the hormones in the shot is used to inject in cancer patients doing chemo to give them an appetite. I don't know how true that is though.

I really doubt 60 pounds weight gain was from birth control. but all peoples body react differently to things i guess. :thumbup:

Share this post


Link to post
Share on other sites

I swear by the Nuva ring, I have been on it since my son was born and hes 2. My huband and I dont take precautions (condoms) and I have not been pregnant. I love that it gives you a scheduled period, you always know when it is going to come. There are two options when using Nuva ring you can use it every three weeks and change it to get 4 periods a year or you can take it out for one week and put in a new one for three more weeks. Its unlike a tampon and you can not feel it when it is in and you put it in like a tampon. My husband cannot feel it during intercourse, although some say they can and I have never had it fall out on me. No sticky mess from the patch, ( my friend is on it and gained 20 lbs in a few months) You dont have to take a pill everyday ... The shot is TERRIBLEEEEEEEEE I gained 30 lbs with diet and exercise in the only 3 months I was on it. Plus it tricks your body into thinking you are pregnant. I enjoy having a steady period because it reassures me that I am not pregnant. I am only 23 being a young mother is interesting, and I just was stressed and not wanting to get pregnant again.

Share this post


Link to post
Share on other sites

I take Loestrin 24. I've been taking it since March 2009 and had my surgery in February 2010. No weight gain before or after surgery.

Share this post


Link to post
Share on other sites

Depo is a no no. I was on it for five years and I gained a ton of weight. At first, I blamed my gain on my eating habits, but then I started taking phentermine pills and strict diet and excercise. I would typically lose twenty pounds in one month but would gain 13 pounds the next. I stayed on it as long as I did because I felt like it was still my best alternative because I could not afford to have a baby and I wasn't disciplined enough for pills. IUD's, I was afraid of. There of more options with less side effects today than there were 15 years ago. Sixty pound gain in two years sounds reasonable to me because I was near there myself and I was young and active and not overweight when I got on the shot.

Share this post


Link to post
Share on other sites

Depo is a no no. I was on it for five years and I gained a ton of weight. At first, I blamed my gain on my eating habits, but then I started taking phentermine pills and strict diet and excercise. I would typically lose twenty pounds in one month but would gain 13 pounds the next. I stayed on it as long as I did because I felt like it was still my best alternative because I could not afford to have a baby and I wasn't disciplined enough for pills. IUD's, I was afraid of. There of more options with less side effects today than there were 15 years ago. Sixty pound gain in two years sounds reasonable to me because I was near there myself and I was young and active and not overweight when I got on the shot.

Same here. The first month I was off the shot I lost nearly 20 pounds, and I was still eating like a pig, lol.

Share this post


Link to post
Share on other sites

Im wondering if the depo is causing my slow weight loss now. Im suppose to get another shot on July 1st and im wondering if I should try something different, but oh how i love my depo :-/

Share this post


Link to post
Share on other sites

Im wondering if the depo is causing my slow weight loss now. Im suppose to get another shot on July 1st and im wondering if I should try something different, but oh how i love my depo :-/

I loved it too:) I loved not having menustration but it is really no good. My dad is a pharmacist and he used to tease my sister and I, saying we were pumping our bodies with steroids. I still stayed on it after I realized that he was right. I also found out that it decreases sex drive. I was uninterested in sex but could not figure out why. I watched a television documentary one day that described methods used on sex offenders to stop them from raping. An option was to give these men (yes men) depo provera shots to decrease the wanting of sex. I started wondering if it had the same effect on women. I asked my doctor and it in fact, did. I got off of the shot then. Supposedly it causes one to become sterile. Well I did not return for my shot in June 2003 and got pregnant in November 2003. Oh yes, one last thing, my breast milk never dried up from my first child during the time I was on the shot and he was born in 1998 so I had breast milk from 98'-03' but was not breastfeeding.

Share this post


Link to post
Share on other sites

I loved it too:) I loved not having menustration but it is really no good. My dad is a pharmacist and he used to tease my sister and I, saying we were pumping our bodies with steroids. I still stayed on it after I realized that he was right. I also found out that it decreases sex drive. I was uninterested in sex but could not figure out why. I watched a television documentary one day that described methods used on sex offenders to stop them from raping. An option was to give these men (yes men) depo provera shots to decrease the wanting of sex. I started wondering if it had the same effect on women. I asked my doctor and it in fact, did. I got off of the shot then. Supposedly it causes one to become sterile. Well I did not return for my shot in June 2003 and got pregnant in November 2003. Oh yes, one last thing, my breast milk never dried up from my first child during the time I was on the shot and he was born in 1998 so I had breast milk from 98'-03' but was not breastfeeding.

Well i lost 4 pounds this week... soooo maybe its not the depo... idk really :-/ I think ill get one more shot and then look into my other options in the mean time. Im not ready to give it up yet! lol

Share this post


Link to post
Share on other sites

Well i lost 4 pounds this week... soooo maybe its not the depo... idk really :-/ I think ill get one more shot and then look into my other options in the mean time. Im not ready to give it up yet! lol

Well at least there are lots of other options, should you decide to ever change.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Trending Products

  • Trending Topics

  • Recent Status Updates

    • Sunshine Princess

      I just had a teaspoon of hummus with a teaspoon of avocado topped with a teaspoon of greek yogurt and it. was. GLORIOUS. I'm four days out and my surgeon gave me the greenlight to work in small amounts of pureed food. 
      · 0 replies
      1. This update has no replies.
    • lizardskelter

      done
      · 0 replies
      1. This update has no replies.
    • heyitsdilly

      I've officially surpassed 80lbs of weight loss! Working on that 100lbs!
      · 1 reply
      1. acopas

        Way to go!

    • Songbyrd420

      Kind of nervous, as expected. One month out from surgery!
      · 0 replies
      1. This update has no replies.
    • lauren.g

      😫 Hi, I’m new to bariatricpal! I am 8 days post op VSG. I am struggling very badly. I’ve been so emotional because I feel like I’m doing wrong. I’m afraid I’ll eat or drink to fast or eat the wrong thing. I’ve been on Pinterest and YouTube constantly for help. I have followed all of my surgeons and dieticians instructions. I just don’t know if my body is getting enough. Today, I am weak, sore, and just exhausted. 
      · 2 replies
      1. Tara A

        It passes!! Everyone goes though it! It is a short term emotion! I'm almost five years post op! You made the right decision! Don't focus on the change right now. Try to entertain your mind. What your feeling only last about a week. It's related to your body adjusting and you mind adjusting. You got this!!

      2. SleeverSk

        I agree with Tara it's hard right now but it gets better do t forget your hormones will be all over the place you may even feel depressed. Be kind to yourself reach out and talk to people how you are feeling .

  • Recent Topics

  • Hot Products

  • Sign Up For
    Our Newsletter

    Follow us for the latest news
    and special product offers!
  • Together, we have lost...
      lbs

    PatchAid Vitamin Patches

    ×